Vol. 10 (2007) > lrr-2007-2

doi: 10.12942/lrr-2007-2
Living Rev. Relativity 10 (2007), 2

The Post-Newtonian Approximation for Relativistic Compact Binaries

1 Astronomical Institute, Tohoku University, Sendai 980-8578, Japan
2 Astronomical Institute, Tohoku University, Sendai 980-8578, Japan

Full text: HTML | PDF (1329.2 Kb)

Article Abstract

We discuss various aspects of the post-Newtonian approximation in general relativity. After presenting the foundation based on the Newtonian limit, we show a method to derive post-Newtonian equations of motion for relativistic compact binaries based on a surface integral approach and the strong field point particle limit. As an application we derive third post-Newtonian equations of motion for relativistic compact binaries which respect the Lorentz invariance in the post-Newtonian perturbative sense, admit a conserved energy, and are free from any ambiguity.

Keywords: post-Newtonian approximations, post-Newtonian expansion, equations of motion, relativistic binary systems, binary dynamics

Article Downloads

Article Format Size (Kb)
1329.2
1279.2
1429.4
References
BibTeX
RIS UTF-8 Latin-1
EndNote UTF-8 Latin-1
RDF+DC

Article Citation

Since a Living Reviews in Relativity article may evolve over time, please cite the access <date>, which uniquely identifies the version of the article you are referring to:

Toshifumi Futamase and Yousuke Itoh,
"The Post-Newtonian Approximation for Relativistic Compact Binaries",
Living Rev. Relativity 10,  (2007),  2. URL (cited on <date>):
http://www.livingreviews.org/lrr-2007-2

Article History

ORIGINAL http://www.livingreviews.org/lrr-2007-2
Title The Post-Newtonian Approximation for Relativistic Compact Binaries
Author Toshifumi Futamase / Yousuke Itoh
Date accepted 19 January 2007, published 12 March 2007
  • Bookmark this article:
  • bibsonomy
  • citeulike
  • delicious
  • digg
  • mendeley
Comment(s) on this article
 

Articles

References

22.333
Impact Factor 2012